Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking omnacortil 10 mg for rheumatoid arthritis. Started gaining weight. Is there any safe treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
My mother is taking Omnacortil 10 mg for Rheumatoid Arthritis, she has gain around 20-25 kg after taking thiu medicine for 4 years, she has consulted few doctors but Omnacortil dose is remain same. Over the period her blood pressure has also become high and she has started taking tablet for High Blood Pressure
Is there any safe treatment for her Rheumatoid Arthritis condition or Omnacortil is the only medicine for her condition.
Posted Thu, 8 Nov 2012 in Lupus
Answered by Dr. Divya Agarwal 9 hours later
It is not right that your mother is only on Omnacortil for her Rheumatoid arthritis.
This medicine is generally given in addition to other medicines called DMARDs and also if they are given for long periods of time they cause significant side effects.

So I suggest that you immediately consult with a rheumatologist , have her assessed for her disease activity and also get her blood tests for her CBC ESR, LFT and rheumatoid factor.

Subsequently she should be started on medicines like Methotrexate, Hydroxychloroquine for arthritis and as these medicines take effect the omnacortil can be tapered down and either stopped or reduced to the minimum.

Lastly she needs to be on some form of exercise for her weight, arthritis and her hypertension.

I hope I have been helpful.
please contact me if you have any further doubts.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor